Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for stress and anxiety

Answered by
Dr.
Dr. Preeti Parakh

Addiction Medicine Specialist

Practicing since :2002

Answered : 1486 Questions

default
Posted on Thu, 28 Aug 2014 in Smoking and Alcohol Addiction
Question: Doctor

Currently, I am on
morning
wellbutrim 300 xl
Norvasac (BP) 5 mg

night
lipitor 10 mg
approvel 150 mg
rivotril 1/4 of 2mg
Cipralex 10 mg


From a Cognition side, I am better. Had a extreme issue in office.
There is a chance of being downsized.

But I managed to do a Business which is going more than well.

I can find a alternate employment.

I have debts.

Let us say, a normal home maker pressure.

Atleast, I have the cognition not to think the workplace is a temple and the Boss is God.

I am optimistic a bit.

I have a tension inside me although business picked up and in office I am on a extension upto XXXXXXX or Feb.

I am going through a episode.

But my executive functions are good. No body can detect externally.

I am walking three times a week.
Still I could start your breathing excercise.

A mental fog, all work no play, less libido, slight hyperventillation, fast heart beat.

What do I do ?


doctor
Answered by Dr. Preeti Parakh 6 hours later
Brief Answer:
As below.

Detailed Answer:
Hi XXXX

The situation that you mention is indeed extremely stressful. But I am happy to note that you have not let it overwhelm you and are still in control.

I would suggest that you start the breathing exercise I mentioned in one of my earlier answers. It can be performed by everyone and is safe as well as effective. You will notice an instant relief in your mental state. Do it frequently, maybe 8 to 10 times a day, and especially before relatively stressful situations like a talk with the boss etc. It simply requires you to take long and deep breaths slowly, taking at least twice the time to exhale than to inhale. It can be done anywhere and in any position, whether sitting, standing or lying down. Do it for one to two minutes, though actually you can do it for as long as you like.

You should continue with the medicines you are on, taking care not to miss any of the doses. I do not feel that a hike in the dose is necessary at present and I have a feeling that you will manage to come out of this. However, hiking the dose is an option that is available to us and can be resorted to whenever required. There is one suggestion that may make a difference. You are currently taking 0.5 mg Rivotril at night. You can try taking 0.25 mg twice a day instead of taking 0.5 mg at night. This will control the daytime anxiety better without having to increase the dose. However, if this hampers your sleep at night then it will be better to continue with 0.5 mg at night and supplement it with 0.25 mg or 0.125 mg in the morning on a SOS basis (as and when required). Rivotril is also available in double scored tablets of 0.5 mg strength and can therefore be split to 0.125 mg which will be one-fourth of the 0.5 mg tablet.

Please do not hesitate to do the breathing exercise. You can also do more complicated relaxation exercises when you get the time. But the breathing exercise that I have mentioned is simple, can be done anywhere in any situation and by anyone. And it works.

It is said that whatever happens, happens for the best. I too hope that things will work out for you. Please let me know if there is any problem. I'll do what I can to help you.

Take care.

Best wishes.

Dr Preeti Parakh
MD Psychiatry


Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Preeti Parakh 9 minutes later
Thank you for your timely help.

I have a severe fatigue in morning.
Gradually, I become functionaly.

This issue was earlier solved by wellburtim only.

Am I on XXXXXXX ?

can i hike it as there is a causalty during previous episode in which wellbutrim reduced the fatigue ?

How about doubling cipralex ?

Sorry doctor. To tell what is in my mind.

I really wanted to try 450 mg (1 1/2 or 1 1/4) for sometime to beat this lethargy or fatigue which is disrupting my life.

However I will listen to your advise.

Thanks


doctor
Answered by Dr. Preeti Parakh 14 minutes later
Brief Answer:
As below.

Detailed Answer:
Hi XXXX

If you feel that the dullness is affecting your performance at work and thereby risking your job further, then I would suggest that you do not wait to hike up the medicines.

Of bupropion and escitalopram, I would prefer to hike bupropion for two reasons. One, it has suited you better than Cipralex. Secondly, it is a stimulating antidepressant and should combat lethargy faster and better than Cipralex. It can be hiked to 450 mg per day. The only problem is that splitting of tablets would not be a good idea. The 450 mg XL preparation (Forfivo XL 450 mg) is not available everywhere. Taking one and half of 300 mg XL would mean splitting it, which is not recommended. I would suggest that you take one tab each of 300 mg XL and 150 mg XL. Once hiked, the dose should be continued for at least a few months.

If by any chance you feel that it is not low mood that is creating problems for you but just anxiety, then hiking Rivotril may help for a short term. Whatever change you make in the medicines, try the breathing exercise. It will help you.

Best wishes.

Dr Preeti Parakh
MD Psychiatry

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Severe fatigue

doctor1 MD

my father just had a heart attack on Feb. 23,2011 and since then he has had the hiccups that last several hours out of the day. More time than not. He is experiencing loss of breath a severe fatigue from this. He has a doctors appointment tomorrow. Wondering what may be causing this?

doctor1 MD

My partner is 3 months through his treatment for Gordonia Renal TB. The night sweats have more or less stopped and it seems reasonable to assume there isn't much he can do about the severe tiredness except rest but is there any pain relief he could take for the pain he is experiencing on the right side of his kidney area (where he has 6 cysts) hip and pelvic area. He said it is like being kicked. Thank you Natasha

doctor1 MD

Hi



I am a 26 year old female. I have been experiencing, for almost two years extreme pain and bloating immediatley after eating. I also experience extreme tiredness to the extent I am falling asleep at work as I feel drowsy and struggle to keep my eyes focused. I also suffer from nasua and heartburn/indegestion. I haved tested negative for anemia, cealliac and thyroid imbalance. Could you please suggest from my symptoms what this could possibly be? I dont eat any of the folowing foods as they same to make it worst - bread, chocolate, coffee soup, all dairy. I have also tried Rennie tablets and peppermint tablets (colpremin & buscopan) to no avail. Are there any tests I could have to eliminate any problems that I could suggest to my doctor as they have not been very supportive or even suggeste or prescribed medicine or diets. any help would be much appreciated.

thanks,

N

doctor1 MD

I am on methadone (opoid pharmacotherapy) and experience chronic constipation. I have tried lactulose, glycerin suppositories, and microlax but I am still not regular enough and look sickly and pallid, and experience intense fatigue and brain fog after the 5th day of not doing a number 2. I eat 1-2 meals consisting wholly of fresh fruit per day, plus I do 45 minutes of vigorous Ashtanga yoga an average of 6 days per week, with lots of walking as part of my lifestyle. What should I do? Also, I know that aloin is an effective laxative. Is it safe to use every day over the long term? What about senna? I have heard that any stimulant laxative is not safe to use daily ove the long term. Is that correct?

doctor1 MD

Hi, Dr. My PCP put me on 5,000 units of vitamin D a few months ago due to severe fatigue every day. For a few days I took 1000 units of vit. D at bedtime also. Then I was feeling quite a bit better. However, my dr. Said Not to do the extra 1,000...

doctor1 MD

I've had years of joint pain and muscle pain . My wrist, elbows, fingers also. I have severe fatigue . Also I have butterfly rash . Lab word Sedrate 45, ANA180and cpr elatated. I've also had ulcers in my mouth. WBc 12.8 My CT read chronic...

doctor1 MD

I m experiencing significant changes with my health in last 12 months. Lately, frequent higher blood pressure, severe fatigue , muscle weakness , head pressure, squeezing and pains mostly at my frontal lobe and back of my head. Latest blood test...